Alert archive / Missouri / Flash Flood Watches in 2019
Flash Flood Watch 2, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood watch at May 6, 2019, 3:23 AM CDT for 7 counties in Kansas; 16 counties in Missouri. It took effect at May 6, 2019, 7:00 PM CDT. It was in force for 53 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 2019, 3:23 AM CDT (08:23 UTC)
- In effect from
- May 6, 2019, 7:00 PM CDT
- Expired
- May 8, 2019, 11:50 PM CDT
- In force
- 53 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- None
All 23 counties
Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Bates County, MO, Buchanan County, MO, Carroll County, MO, Cass County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Henry County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Pettis County, MO, Platte County, MO, Ray County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 26 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 8.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 348 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1686 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
362 WGUS63 KEAX 060823 FFAEAX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Kansas City/Pleasant Hill MO 323 AM CDT Mon May 6 2019 ...Several Rounds of Heavy Rain Expected This Week... .Several rounds of strong to severe thunderstorms are anticipated through mid week. These storms are expected to produce several rounds of moderate to heavy rain over the flash flood watch area. Local soils are still water logged from the wet spring and recent rainfall. There is a potential for widespread 2 to 4 inches of rain to fall over the next 72 hours, with some isolated areas perhaps reaching over 5 inches by Wednesday night. KSZ025-057-060-102>105-MOZ020-021-028>031-037>040-043>046-053-054- 062100- /O.NEW.KEAX.FF.A.0002.190507T0000Z-190509T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Buchanan-Clinton-Platte-Clay-Ray-Carroll-Jackson- Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-Cooper-Bates-Henry- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, Carrollton, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 323 AM CDT Mon May 6 2019 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH LATE WEDNESDAY NIGHT... The National Weather Service in Kansas City/Pleasant Hill has issued a * Flash Flood Watch for portions of Kansas and Missouri, including the following areas, in Kansas, Atchison KS, Doniphan, Johnson KS, Leavenworth, Linn KS, Miami, and Wyandotte. In Missouri, Bates, Buchanan, Carroll, Cass, Clay, Clinton, Cooper, Henry, Howard, Jackson, Johnson MO, Lafayette, Pettis, Platte, Ray, and Saline. * From this evening through late Wednesday night * Several rounds of heavy rain should bring 2 to 4 inches of rain to the area, with some localized areas perhaps receiving 5 inches of rain. Local streams are still running high and soils are still wet from recent rainfall. * Some local streams will likely flood and heavy rain will cause numerous locations to see running water. Should you encounter flash flooding do not drive around barricades and notify law enforcement of any unreported flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
6 follow-up statements
952 WGUS63 KEAX 062106 FFAEAX Flood Watch National Weather Service Kansas City/Pleasant Hill MO 406 PM CDT Mon May 6 2019 ...Several Rounds of Heavy Rain Expected This Week... .Several rounds of strong to severe thunderstorms are anticipated beginning this afternoon through the mid week. These storms are expected to produce several rounds of moderate to heavy rain over the flash flood watch area. Local soils are still water logged from the wet spring and recent rainfall. There is a potential for widespread 2 to 4 inches of rain to fall over the next 72 hours, with some isolated areas perhaps reaching over 5 inches by Wednesday night. KSZ025-057-060-102>105-MOZ020-021-028>031-037>040-043>046-053-054- 071200- /O.CON.KEAX.FF.A.0002.190507T0000Z-190509T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Buchanan-Clinton-Platte-Clay-Ray-Carroll-Jackson- Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-Cooper-Bates-Henry- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, Carrollton, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 406 PM CDT Mon May 6 2019 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE WEDNESDAY NIGHT... The Flash Flood Watch continues for * Portions of Kansas and Missouri, including the following areas, in Kansas, Atchison KS, Doniphan, Johnson KS, Leavenworth, Linn KS, Miami, and Wyandotte. In Missouri, Bates, Buchanan, Carroll, Cass, Clay, Clinton, Cooper, Henry, Howard, Jackson, Johnson MO, Lafayette, Pettis, Platte, Ray, and Saline. * Through late Wednesday night * Several rounds of heavy rain should bring 2 to 4 inches of rain to the area, with some localized areas perhaps receiving 5 inches of rain. Local streams are still running high and soils are still wet from recent rainfall. * Some local streams will likely flood and heavy rain will cause numerous locations to see running water. Should you encounter flash flooding do not drive around barricades and notify law enforcement of any unreported flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
877 WGUS63 KEAX 070845 FFAEAX Flood Watch National Weather Service Kansas City/Pleasant Hill MO 345 AM CDT Tue May 7 2019 ...Heavy Rain Expected Tuesday Night, Wednesday Night... KSZ025-057-060-102>105-MOZ020-021-028>031-037>040-043>046-053-054- 072100- /O.CON.KEAX.FF.A.0002.000000T0000Z-190509T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Buchanan-Clinton-Platte-Clay-Ray-Carroll-Jackson- Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-Cooper-Bates-Henry- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, Carrollton, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 345 AM CDT Tue May 7 2019 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE WEDNESDAY NIGHT... The Flash Flood Watch continues for * Portions of Kansas and Missouri, including the following areas, in Kansas, Atchison KS, Doniphan, Johnson KS, Leavenworth, Linn KS, Miami, and Wyandotte. In Missouri, Bates, Buchanan, Carroll, Cass, Clay, Clinton, Cooper, Henry, Howard, Jackson, Johnson MO, Lafayette, Pettis, Platte, Ray, and Saline. * Through late Wednesday night * Several rounds of heavy rain should bring 1 to 3 inches of rain to the area, with some localized areas perhaps receiving 3 to 5 inches of rain. Local streams are still running high and soils are still wet from recent rainfall. * Some local streams will likely flood and heavy rain will cause numerous locations to see running water. Should you encounter flash flooding do not drive around barricades and notify law enforcement of any unreported flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
169 WGUS63 KEAX 071923 FFAEAX Flood Watch National Weather Service Kansas City/Pleasant Hill MO 223 PM CDT Tue May 7 2019 ...Periods of Heavy Rain Expected Through Wednesday... KSZ025-057-060-102>105-MOZ020-021-028>031-037>040-043>046-053-054- 081200- /O.CON.KEAX.FF.A.0002.000000T0000Z-190509T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Buchanan-Clinton-Platte-Clay-Ray-Carroll-Jackson- Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-Cooper-Bates-Henry- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, Carrollton, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 223 PM CDT Tue May 7 2019 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE WEDNESDAY NIGHT... The Flash Flood Watch continues for * Portions of Kansas and Missouri, including the following areas, in Kansas, Atchison KS, Doniphan, Johnson KS, Leavenworth, Linn KS, Miami, and Wyandotte. In Missouri, Bates, Buchanan, Carroll, Cass, Clay, Clinton, Cooper, Henry, Howard, Jackson, Johnson MO, Lafayette, Pettis, Platte, Ray, and Saline. * Through late Wednesday night * Several rounds of heavy rain should bring 1 to 3 inches of rain to the area, with some localized areas perhaps receiving 3 to 5 inches of rain. Local streams are still running high and soils are still wet from recent rainfall. * Some local streams will likely flood and heavy rain will cause numerous locations to see running water. Should you encounter flash flooding do not drive around barricades and notify law enforcement of any unreported flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Kurtz
232 WGUS63 KEAX 080836 FFAEAX Flood Watch National Weather Service Kansas City/Pleasant Hill MO 336 AM CDT Wed May 8 2019 ...Thunderstorms with Heavy Rain Continue Today... KSZ025-057-060-102>105-MOZ020-021-028>031-037>040-043>046-053-054- 082230- /O.CON.KEAX.FF.A.0002.000000T0000Z-190509T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Buchanan-Clinton-Platte-Clay-Ray-Carroll-Jackson- Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-Cooper-Bates-Henry- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, Carrollton, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 336 AM CDT Wed May 8 2019 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... The Flash Flood Watch continues for * Portions of Kansas and Missouri, including the following areas, in Kansas, Atchison KS, Doniphan, Johnson KS, Leavenworth, Linn KS, Miami, and Wyandotte. In Missouri, Bates, Buchanan, Carroll, Cass, Clay, Clinton, Cooper, Henry, Howard, Jackson, Johnson MO, Lafayette, Pettis, Platte, Ray, and Saline. * Through late tonight * Several rounds of thunderstorms with heavy rain should bring an additional 1 to 2 inches of rain to the area, on top of the 1-3 inches that have already fallen. Local streams are running high and soils are saturated. * Some local streams will likely flood and heavy rain will cause numerous locations to see running water. Should you encounter flash flooding do not drive around barricades and notify law enforcement of any unreported flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
372 WGUS63 KEAX 082049 FFAEAX Flood Watch National Weather Service Kansas City/Pleasant Hill MO 349 PM CDT Wed May 8 2019 ...Thunderstorms with Heavy Rain Expected This Evening... KSZ025-057-060-102>105-MOZ020-021-028>031-037>040-043>046-053-054- 090500- /O.CON.KEAX.FF.A.0002.000000T0000Z-190509T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Buchanan-Clinton-Platte-Clay-Ray-Carroll-Jackson- Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-Cooper-Bates-Henry- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, Carrollton, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 349 PM CDT Wed May 8 2019 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... The Flash Flood Watch continues for * Portions of Kansas and Missouri, including the following areas, in Kansas, Atchison KS, Doniphan, Johnson KS, Leavenworth, Linn KS, Miami, and Wyandotte. In Missouri, Bates, Buchanan, Carroll, Cass, Clay, Clinton, Cooper, Henry, Howard, Jackson, Johnson MO, Lafayette, Pettis, Platte, Ray, and Saline. * Until 1 AM CDT Thursday * Several rounds of thunderstorms with heavy rain should bring an additional 1 to 2 inches of rain to the area, on top of the 1-3 inches that have already fallen. Local streams are running high and soils are saturated. * Some local streams will likely flood and heavy rain will cause numerous locations to see running water. Should you encounter flash flooding do not drive around barricades and notify law enforcement of any unreported flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
432 WGUS63 KEAX 090450 FFAEAX Flood Watch National Weather Service Kansas City/Pleasant Hill MO 1150 PM CDT Wed May 8 2019 KSZ025-057-060-102>105-MOZ020-021-028>031-037>040-043>046-053-054- 090600- /O.CAN.KEAX.FF.A.0002.000000T0000Z-190509T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Buchanan-Clinton-Platte-Clay-Ray-Carroll-Jackson- Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-Cooper-Bates-Henry- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, Carrollton, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 1150 PM CDT Wed May 8 2019 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of Kansas and Missouri has been cancelled. Rainfall will continue to dissipate and push eastward of the affected areas through the early overnight hours. Residual standing water in low lying areas may still be present, however, thus caution is advised for overnight travel within these areas. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood watch went out at May 5, 11:51 PM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, May 5, 11:51 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1151 PM CDT Sun May 5 2019 .Discussion... Issued at 312 PM CDT SUN MAY 5 2019 Main concern with this forecast is the potential for heavy rain leading to potential flash flooding as well as new river flooding and/or exacerbating ongoing river flooding. Additionally, there is potential for severe weather. Tonight: A cold front is draped from central NE eastward into northern IA. Thunderstorms have developed along/behind that front. Individual storm motions are to the east. As their cold pool develops and evolves this evening/overnight, a southward motion will take over. Overall, convection allowing models have backed off or slowed down the southward progression of an MCS that may move into northern MO this evening and overnight. None-the-less, this remains a possibility so kept PoPs in the forecast for our north. The other item is the potential for storms to develop tonight in southern to central KS and then move east into eastern KS and western MO. Depending on where this area develops, the eastward motion would bring storms to either east central KS/west central MO area or into southeastern KS/southwestern MO. Have maintained PoPs and expanded them eastward to capture this potential. Monday: A front will be draped across the area by Monday afternoon, most likely in the vicinity of or just north of the I-70 corridor. Dewpoints will likely climb into the low to mid 60 degree range south of the front. Precipitable water values will likely climb to around 1.25" along the front. North of the front there should be substantial cloud cover. But in the vicinity of the front and southward, clouds should be thinner and with the high dewpoints and decent heating, there should be ample CAPE to develop. Forecast soundings suggest around 2500 J/kg along and south of the front. Thunderstorms may not develop until later in the afternoon or early in the evening though when a subtle mid-level shortwave moves into the area. With relatively steep mid-level lapse rates the initial cells could produce large hail. As the initial storms grow into a MCS, they should move southward with time. As this occurs, the main threat will transition into heavy rain. This should be confined to areas along and south of the Highway 50 corridor. It's possible that some locations could see 4+ inches of rain with this MCS. But confidence is not very high regarding the exact location of the heaviest rain. So have broadened out the heaviest rain which also result in lowering QPF amounts. Tuesday - Wednesday: Tuesday continues to look like the relative lull between active days. The Monday night early Tuesday MCS will help push the front south of the area with cooler temperatures over the area. Wednesday Continues to look like there is good potential for severe weather and additional heavy rain. An upper-level trough will move out of the southwest into the southern and central Plains. The trough may weaken as it moves east but there may be enough of a response in the low to mid-level wind fields to help push the front back north into northern MO. This puts most of the area in the warm sector. There will be potentially 2000 to 2500 J/kg of CAPE with 30 to 40 kts of 0-6km shear. Precipitable water values may be as high 1.5". Forecast soundings suggest steep mid-level lapse rates by the afternoon. So there is potential for severe storms during the afternoon with large hail that will transition into another heavy rain event overnight as the main upper trough moves over the area. Once that trough moves through, the associated cold front will quickly push through the region and quickly end precipitation chances. Thursday - Sunday: Cooler air will move into the area as high pressure builds south. This will result in cooler and drier conditions heading into the weekend. && .Aviation...(For the 06Z TAFS through 06Z Monday Night) Issued at 1151 PM CDT SUN MAY 5 2019 Isolated thunderstorm activity continues to weaken over eastern Kansas this evening. Expect showers to taper off by 08Z. By mid morning ceilings are expected to lower to MVFR levels and continue into the afternoon. Several models indicate widespread thunderstorm and potentially heavy rain by late in the forecast period. However, differences exist in timing and location of convection. Winds will be light and variable outside shower activity this morning and eventually turn from the northeast near 10kts. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...CDB Aviation...Kurtz/Otto
Hazardous weather outlook, May 5, 5:10 AM CDT, 22 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 510 AM CDT Sun May 5 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-061015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 510 AM CDT Sun May 5 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Storms are expected to develop across southeast Nebraska this evening and move south southeast tonight. These storms could be initially strong to severe across northeast KS and far northwest MO, but will weaken as they move into the remainder of the outlook area. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Monday through Saturday Periods of showers and thunderstorms are expected this week. Storms could be strong to severe Monday and Wednesday, and heavy rain could lead to both river flooding and areas of flash flooding. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 10:21 AM CDT | River Flood Warning | EAX | Atchison | 10 days |
| May 5, 7:14 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt | 46 min |
| May 6, 10:21 AM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 89 days |
| May 6, 6:55 PM CDT | Special Weather Statement | EAX | Buchanan, Platte | 35 min |
Nearby
Flash Flood Watches in Missouri, 2019Flash Flood Watches in Kansas, 2019Every flash flood watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.